Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Is heavy bleeding which is slimy is a result of progesterone orals ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
hi- menses delayed 16 days was put on progesterone 200mg oral at bedtime. Today is day 2 and heavy cramping and bleeding started. The blood is very slimy and gluey as if it was ovulation secretion-- it resembles phlegm is this normal or is this to be discussed with my OBGYN
Posted Wed, 25 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Jasvinder Singh 2 hours later

Thanks for posting your query. Since you had been prescribed progesterone for your delayed periods, it looks like delaying of periods in your case was a result of hormonal imbalance. For a menstrual cycle to occur, LH / FSH (released from the pituitary gland in the brain) and estrogen / progesterone are necessary which are primarily released from the ovary.

The slimy and gluey bleeding that has started after progesterone supplementation is normal and there is nothing to be worried about. This is due to the effect of progesterone hormone because the increased amount of progesterone causes discharge to be slimy in the cervix to change the composition of the discharge.

If there is any heavy bleeding or bleeding continues for many days then it needs an evaluation from your gynecologist otherwise there is nothing much to worry.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor